Discussions By Condition: Allergies

Hives (urticaria) Prednisone

Posted In: Allergies 7 Replies
  • Posted By: peanut9199
  • May 3, 2008
  • 04:24 PM

I was taking Toradal which is a NSAID and two days later stated to get hives. I spoke with the Pharmacist and they said it was no problem unless i had trouble breathing. Since i was in pain i kept taking it for a week until i could see my doctor.
I seen him and he said it looks like a reaction and stop taking it it should clear up in 2 weeks, problem is it was getting worse and spreading and parts look like a sunburn and hurts.
I had a appointment with a Dermostologist because it keeps spreading and itching and hurting usually where i'm laying down (back of legs and back of arms) He told me to take 40mg of Prednisone.
It has been three days and it's still spreading now onto my face.
How long does it take for the Prednisone to kick on and stop the hives from spreading.
I also have Candida (yeast) still waiting for the biopsy to find what it is.
125
126

Reply Flag this Discussion

7 Replies:

  • I was taking Toradal which is a NSAID and two days later stated to get hives. I spoke with the Pharmacist and they said it was no problem unless i had trouble breathing. Since i was in pain i kept taking it for a week until i could see my doctor.I seen him and he said it looks like a reaction and stop taking it it should clear up in 2 weeks, problem is it was getting worse and spreading and parts look like a sunburn and hurts.I had a appointment with a Dermostologist because it keeps spreading and itching and hurting usually where i'm laying down (back of legs and back of arms) He told me to take 40mg of Prednisone.It has been three days and it's still spreading now onto my face.How long does it take for the Prednisone to kick on and stop the hives from spreading.I also have Candida (yeast) still waiting for the biopsy to find what it is.125126 That pharmacist was a complete idiot! You had a clear allergic reaction to this med, and should have stopped it immediately IMO. It is quite possible that you could have developed an anaphylactic reaction by continuing on this med. Totally wrong of him to tell you to keep taking it! This med can cause a severe rash called toxic epidermal necrolysis, and also can cause Steven Johnson's syndrome. I don't wish to scare you, but if you notice your rash starting to blister and skin is coming off you need to find a qualified doc asap! Taking prednisone is going to make your candida much worse. Please get yourself a good quality PROBIOTIC and take a double dose of this to help get your flora back in balance. Don't stop the prednisone, but tell your doctor the rash is worse. Are you taking any other medications currently, including birth control? Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • I'm 62 so birth contol pills not required.I've been on Prednisone at low dosage for over a year for Polymyalgia Rheumatica and Metforin to keep the sugar in check which should keep the yeast down.I was taking SPORANOX for two days to clear up the Candida in my throat and clear up phlegm, but stopped when i stared incresing the Prednisone.My hives seem to join into a sunburn and hurt and then it stops hurting days later and starts to dry abd peel like a sunburn, but it then moves on to another part of my body that wasn't effected before.The pictures i attached are worse now and cover most of those areas like a sunburn.i checked the symptons of the toxic epidermal necrolysis and it affects mostly the mucous membrance and has a fever and i don't have either, so hopefully it won't start.Do you know how long it takes the Prednisone to start to work as i don't want to be on high dosage for long.Thanks
    peanut9199 6 Replies Flag this Response
  • My advice is to go back to the doctor who prescribed the higher dosage of prednisone and tell them it isn't helping at all. I also advise you to find a good naturopathic, homeopathic, Oriental Medical practitioner or NAET doctor to help get your body back in balance. Allopathic treatments for candida are dubious at best, and long term prednisone use, even at a low dose, can really wreck your immune system! There are other ways to heal. Please consider the above approaches. I have suffered from candida related problems for several years. IME the very best product to conquer candida is Threelac - it is a bit pricey, but it is fantastic and very gentle. Google Threelac for info. Great stuff! Candida is hard to get under control, it takes several months. A good quality PROBIOTIC is crucial for this to happen. If you aren't already taking this, you NEED to. www.vitacost.com is a great website for supplements - very good prices and flat shipping fee. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • So i've been on Prednisone for 5 days now and the hives that has changed to a sunburn is now drying & peeling in some areas.It is still spreading to differnt areas that haven't been affected before.I only itch in the new areas and still burn where i rub against (back of arms and buttocks).Is this a normal progression of the hives?I look like i'm getting better but when i stand up the blood rushes back down and my legs looks sunburnt again.
    peanut9199 6 Replies Flag this Response
  • No - hives should never peel. You need to go back to the doctor asap -- it could be steven's johnson (it can occur all over the body - not jsut he mucus membranes) or it's lesser version. Go back to the doctor.And I second the person who said that the pharmacist was an idiot. ANY reaction to a medication needs to be reported to the doctor who prescribed it - not the pharmacist.
    Anonymous 42,789 Replies Flag this Response
  • Well i had the biopsy back and i don't have Hives i have Erythema multiforme Minor, Steven-Johnson is Major and it does last 2-6 weeks and it can start to peel like a sunburn. Right now i'm about 50% peeled and the skin underneath looks normal, so i just keep going and peeling and hope nothing else happens.Thanks for the responses
    peanut9199 6 Replies Flag this Response
  • So it WAS a reaction to the meds - glad you finally found an answer...please do get the probiotics - they will help. Best wishesDOM
    acuann 3,080 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Best Cough & Cold Meds for Kids

Help your child feel better, faster.

What HIV Positive Women Should Know About Sex

You can have sex after an HIV diagnosis.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement